Alert archive / Wisconsin / Winter Storm Warnings in 2013

Winter Storm Warning 4, NWS Green Bay, WI

April 18, 2013Vilas County, Wisconsin

NWS Green Bay, WI issued this winter storm warning at Apr 18, 2013, 3:07 PM CDT for Vilas County, Wisconsin. It took effect at Apr 18, 2013, 7:00 PM CDT. It was in force for 28 hr. 4 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 18, 2013, 3:07 PM CDT (20:07 UTC)
In effect from
Apr 18, 2013, 7:00 PM CDT
Expired
Apr 19, 2013, 10:42 PM CDT
In force
28 hr
Issued by
NWS Green Bay, WI

County Vilas County, WI

The radar

The Marquette radar (KMQT), 160 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 18, 9:32 PM CDTSNOW 0.55 E Manitowish Waters, WIVIA WJFW TV-12.
Apr 18, 9:42 PM CDTSNOW 0.9E Presque Isle, WIVIA WJFW TV-12.
Apr 19, 1:54 PM CDTHEAVY SNOW 9Winchester, WISNOW DEPTH IS 28 INCHES.
Apr 19, 7:50 PM CDTHEAVY SNOW 13Winchester, WISTILL SNOWING

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.1 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2013-04-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2013-04-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 287 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
374 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
287 m²/s²
0-3 km storm-relative helicity
273 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

804 
WWUS43 KGRB 182007
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
307 PM CDT THU APR 18 2013

...WINTER STORM TO AFFECT FAR NORTH CENTRAL WISCONSIN TONIGHT INTO
FRIDAY...

.A LOW PRESSURE SYSTEM WILL DEEPEN TONIGHT WHILE TRACKING FROM
EASTERN IOWA TO LOWER MICHIGAN OVERNIGHT. COLDER AIR POURING INTO
THE STATE TONIGHT WILL TURN THE RAIN OVER TO A MIX THEN ALL SNOW
OVER NORTH CENTRAL WISCONSIN OVERNIGHT. ACCUMULATING SNOW WILL
CONTINUE INTO FRIDAY ACROSS THE NORTH. GUSTY NORTHWEST WINDS LATE
TONIGHT INTO FRIDAY MAY PRODUCE SOME AREAS OF BLOWING SNOW.

WIZ005-190415-
/O.NEW.KGRB.WS.W.0004.130419T0000Z-130419T1600Z/
VILAS-
INCLUDING THE CITY OF...EAGLE RIVER
307 PM CDT THU APR 18 2013

...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 11 AM
CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW...WHICH IS IN
EFFECT FROM 7 PM THIS EVENING TO 11 AM CDT FRIDAY.

* TIMING...MIXED PRECIPITATION WILL TURN TO ALL SNOW LATER THIS
  EVENING INTO THE OVERNIGHT HOURS. THE SNOW COULD BECOME HEAVY AT
  TIMES LATE TONIGHT INTO FRIDAY MORNING.

* A MINOR ICE ACCUMULATION DUE TO SLEET AND FREEZING RAIN. SNOW
  ACCUMULATIONS OF 5 TO 8 INCHES IS EXPECTED ACROSS FAR NORTHWEST
  VILAS COUNTY...WITH 2 TO 4 INCHES ACROSS THE EAST BY FRIDAY
  AFTERNOON. 

* STRONG NORTHWEST WINDS OF 15 TO 30 MPH AND SNOW WILL CREATE POOR
  VISIBILITIES ON AREA ROADS.

* MAIN IMPACT...HAZARDOUS TRAVEL CONDITIONS WILL DEVELOP TONIGHT
  AND CONTINUE INTO FRIDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW MEANS
SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. THE
COMBINATION OF SNOW AND STRONG WINDS WILL MAKE TRAVEL VERY DIFFICULT.
IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER
IN YOUR VEHICLE IN CASE OF AN EMERGENCY. THE LATEST WISCONSIN ROAD
CONDITIONS CAN BE OBTAINED BY CALLING 511.

&&

$$

WIZ010-190415-
/O.NEW.KGRB.WW.Y.0022.130419T0000Z-130419T1600Z/
ONEIDA-
INCLUDING THE CITY OF...RHINELANDER
307 PM CDT THU APR 18 2013

...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO
11 AM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WINTER
WEATHER ADVISORY FOR MIXED PRECIPITATION...WHICH IS IN EFFECT
FROM 7 PM THIS EVENING TO 11 AM CDT FRIDAY.

* TIMING...A MINOR ICE ACCUMULATION DUE TO SLEET AND FREEZING
  RAIN. SNOW IS POSSIBLE EARLY THIS EVENING BEFORE CHANGING TO ALL
  SNOW. 2 TO 5 INCHES OF SNOW IS POSSIBLE BY FRIDAY AFTERNOON WITH
  THE HIGHER AMOUNTS NORTH AND WEST OF RHINELANDER.

* MAIN IMPACT...HAZARDOUS TRAVEL CONDITIONS WILL DEVELOP TONIGHT
  AND CONTINUE INTO FRIDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS... 

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING. THE LATEST WISCONSIN ROAD CONDITIONS CAN BE OBTAINED BY
CALLING 511.

&&

$$
ECKBERG
6 follow-up statements
213 
WWUS43 KGRB 190323
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1023 PM CDT THU APR 18 2013

...WINTER STORM TO AFFECT FAR NORTH CENTRAL WISCONSIN TONIGHT
INTO FRIDAY...

.A LOW PRESSURE SYSTEM WILL BRING SOME FREEZING DRIZZLE OR LIGHT
FREEZING RAIN TO NORTH CENTRAL WISCONSIN TONIGHT...WITH SNOW
INCREASING AGAIN OVERNIGHT. SOME MINOR ICING WILL OCCUR...FOLLOWED
BY SOME SNOW ACCUMULATIONS LATE TONIGHT INTO FRIDAY MORNING. THE
HEAVIEST ACCUMULATIONS WILL OCCUR ACROSS FAR NORTHWEST VILAS
COUNTY...WHERE UP TO 6 INCHES IS POSSIBLE. LESSER AMOUNTS ARE
EXPECTED FARTHER SOUTHEAST.

WIZ005-191100-
/O.CON.KGRB.WS.W.0004.000000T0000Z-130419T1600Z/
VILAS-
INCLUDING THE CITY OF...EAGLE RIVER
1023 PM CDT THU APR 18 2013

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM CDT
FRIDAY...

* FREEZING DRIZZLE OR LIGHT FREEZING RAIN SHOULD CHANGE BACK OVER
  TO SNOW AFTER 3 AM FRIDAY...WITH A STEADY SNOWFALL EXPECTED LATE
  TONIGHT INTO FRIDAY MORNING. THE SNOW MAY BE BRIEFLY HEAVY AT
  TIMES.

* ICE ACCUMULATIONS OF ONE-TENTH TO TWO-TENTHS OF AN INCH ARE
  POSSIBLE. TOTAL SNOW ACCUMULATIONS OF 4 TO 6 INCHES ARE EXPECTED
  ACROSS FAR NORTHWEST VILAS COUNTY...WITH 2 TO 3 INCHES ACROSS
  THE SOUTHEAST PART OF THE COUNTY.

* UNTREATED ROADS AND BRIDGES WILL BECOME ICE OR SNOW
  COVERED...AND SNOW WILL REDUCE VISIBILITY LATE TONIGHT INTO
  FRIDAY MORNING...SO TRAVEL CONDITIONS WILL BECOME HAZARDOUS.
  GUSTY NORTHWEST WINDS MAY ALSO PRODUCE SOME PATCHY BLOWING SNOW
  ON FRIDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. THE COMBINATION OF FREEZING
DRIZZLE AND SNOW WILL MAKE TRAVEL VERY DIFFICULT. IF YOU MUST
TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD... AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY. THE LATEST WISCONSIN ROAD
CONDITIONS CAN BE OBTAINED BY CALLING 511.

&&

$$

WIZ018-191100-
/O.EXA.KGRB.WW.Y.0022.000000T0000Z-130419T1600Z/
LINCOLN-
INCLUDING THE CITY OF...TOMAHAWK
1023 PM CDT THU APR 18 2013

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 AM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WINTER
WEATHER ADVISORY FOR MIXED PRECIPITATION...WHICH IS IN EFFECT
UNTIL 11 AM CDT FRIDAY.

* FREEZING DRIZZLE OR LIGHT FREEZING RAIN SHOULD CHANGE BACK OVER
  TO SNOW AFTER 3 AM FRIDAY...WITH A STEADY LIGHT SNOWFALL
  EXPECTED LATE TONIGHT INTO FRIDAY MORNING.

* ICE ACCUMULATIONS OF ONE-TENTH OF AN INCH ARE POSSIBLE. TOTAL
  SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE EXPECTED.

* UNTREATED ROADS AND BRIDGES WILL BECOME ICE OR SNOW
  COVERED...AND SNOW WILL REDUCE VISIBILITY LATE TONIGHT INTO
  FRIDAY MORNING...SO TRAVEL CONDITIONS MAY BECOME HAZARDOUS.
  GUSTY NORTHWEST WINDS MAY ALSO PRODUCE SOME PATCHY BLOWING SNOW
  ON FRIDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF FREEZING DRIZZLE
AND SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.
THE LATEST WISCONSIN ROAD CONDITIONS CAN BE OBTAINED BY CALLING
511.

&&

$$

WIZ010-191100-
/O.CON.KGRB.WW.Y.0022.000000T0000Z-130419T1600Z/
ONEIDA-
INCLUDING THE CITY OF...RHINELANDER
1023 PM CDT THU APR 18 2013

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM CDT
FRIDAY...

* FREEZING DRIZZLE OR LIGHT FREEZING RAIN SHOULD CHANGE BACK OVER
  TO SNOW AFTER 3 AM FRIDAY...WITH A STEADY LIGHT SNOWFALL
  EXPECTED LATE TONIGHT INTO FRIDAY MORNING.

* ICE ACCUMULATIONS OF ONE-TENTH TO TWO-TENTHS OF AN INCH ARE
  POSSIBLE. TOTAL SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE
  EXPECTED...WITH THE GREATEST AMOUNTS OVER NORTHWEST ONEIDA
  COUNTY.

* UNTREATED ROADS AND BRIDGES WILL BECOME ICE OR SNOW
  COVERED...AND SNOW WILL REDUCE VISIBILITY LATE TONIGHT INTO
  FRIDAY MORNING...SO TRAVEL CONDITIONS MAY BECOME HAZARDOUS.
  GUSTY NORTHWEST WINDS MAY ALSO PRODUCE SOME PATCHY BLOWING SNOW
  ON FRIDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF FREEZING DRIZZLE
AND SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.
THE LATEST WISCONSIN ROAD CONDITIONS CAN BE OBTAINED BY CALLING
511.

&&

$$
KIECKBUSCH
606 
WWUS43 KGRB 190906
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
406 AM CDT FRI APR 19 2013

...SNOW EXPECTED IN NORTH-CENTRAL WISCONSIN TODAY...

.A STRONG STORM SYSTEM WILL PULL AWAY FROM THE AREA TODAY. A LARGE
BAND OF SNOW GENERATED BY THE STORM WAS ACROSS MINNESOTA AND
NORTHWEST WISCONSIN EARLY THIS MORNING. THE SNOW BAND WILL WEAKEN
AS IT SHIFTS ACROSS THE AREA TODAY.

COLD NORTHWEST WINDS IN THE WAKE OF THE STORM WILL BE FAVORABLE
FOR THE DEVELOPMENT OF LAKE-EFFECT SNOW SHOWERS. THAT WILL KEEP
ACCUMULATING SNOWS GOING IN THE SNOWBELT INTO EARLY EVENING.

WIZ005-191715-
/O.EXT.KGRB.WS.W.0004.000000T0000Z-130420T0000Z/
VILAS-
INCLUDING THE CITY OF...EAGLE RIVER
406 AM CDT FRI APR 19 2013

...WINTER STORM WARNING NOW IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* SNOW SHOWERS ARE EXPECTED TODAY. THE SNOW SHOWERS WILL BE MOST
  PERSISTENT HAD HEAVIEST IN THE SNOWBELT AREAS OF NORTHWEST VILAS
  COUNTY.  

* SNOW ACCUMULATIONS WILL RANGE FROM 4 TO 7 INCHES IN THE
  SNOWBELT...TO 1 TO 3 INCHES ELSEWHERE.

* NORTHWEST WINDS COULD GUST TO NEAR 35 MPH AT TIMES...GENERATING
  SOME BLOWING AND DRIFTING OF THE SNOW.

* TRAVEL CONDITIONS WILL BECOME HAZARDOUS. USE EXTRA CAUTION IF
  TRAVELING ACROSS THE AREA TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS THAT SIGNIFICANT SNOW ACCUMULATIONS
ARE EXPECTED. THE COMBINATION OF SNOW AND BLOWING AND DRIFTING
SNOW WILL MAKE TRAVEL VERY DIFFICULT. THE LATEST WISCONSIN ROAD
CONDITIONS CAN BE OBTAINED BY CALLING 511.

&&

$$

WIZ010-018-191600-
/O.CON.KGRB.WW.Y.0022.000000T0000Z-130419T1600Z/
ONEIDA-LINCOLN-
INCLUDING THE CITIES OF...RHINELANDER...TOMAHAWK
406 AM CDT FRI APR 19 2013

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM CDT THIS
MORNING...

* PERIODS OF SNOW ARE EXPECTED THIS MORNING. 

* 1 TO 3 INCHES OF ACCUMULATION IS POSSIBLE TODAY...WITH THE
  GREATEST AMOUNTS OVER NORTHWEST ONEIDA COUNTY.

* THE SNOW WILL CREATE HAZARDOUS TRAVEL CONDITIONS. ANY LOCATIONS
  WHICH DEVELOPED ICING FROM THE DRIZZLE THAT FELL OVERNIGHT WILL
  BE ESPECIALLY SLIPPERY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT SNOW WILL CAUSE SOME TRAVEL
DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING. THE LATEST WISCONSIN
ROAD CONDITIONS CAN BE OBTAINED BY CALLING 511.

&&

$$

SKOWRONSKI
825 
WWUS43 KGRB 191542
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1042 AM CDT FRI APR 19 2013

...SNOW WILL CONTINUE ACROSS NORTH-CENTRAL WISCONSIN THIS
AFTERNOON...

.A STRONG STORM SYSTEM WILL PULL AWAY FROM THE AREA THIS AFTERNOON.
THE LARGE BAND OF SNOW WILL GRADUALLY WEAKEN LATER THIS AFTERNOON
AND THEN END TONIGHT.

COLD NORTHWEST WINDS IN THE WAKE OF THE STORM WILL BE FAVORABLE
FOR THE DEVELOPMENT OF LAKE-EFFECT SNOW SHOWERS. THAT WILL KEEP
ACCUMULATING SNOWS GOING IN THE SNOWBELT INTO EARLY EVENING.

WIZ010-018-191645-
/O.EXP.KGRB.WW.Y.0022.000000T0000Z-130419T1600Z/
ONEIDA-LINCOLN-
INCLUDING THE CITIES OF...RHINELANDER...TOMAHAWK
1042 AM CDT FRI APR 19 2013

...WINTER WEATHER ADVISORY WILL EXPIRE AT 11 AM CDT THIS
MORNING...

LIGHT SNOW WILL CONTINUE THROUGH MUCH OF THE AFTERNOON AND THEN
END TONIGHT. ALTHOUGH AIR TEMPERATURES LATE THIS MORNING WERE IN
THE UPPER 20S...ROAD TEMPERATURES ARE EXPECTED TO WARM SEVERAL
DEGREES ABOVE FREEZING. ANY ADDITIONAL SNOWFALL SHOULD NOT CREATE
WIDESPREAD HAZARDOUS TRAVEL CONDITIONS...ALTHOUGH A FEW SLIPPERY
STRETCHES ARE STILL POSSIBLE IN ROADS SHADED BY DIRECT SUNLIGHT. 

$$

WIZ005-192345-
/O.CON.KGRB.WS.W.0004.000000T0000Z-130420T0000Z/
VILAS-
INCLUDING THE CITY OF...EAGLE RIVER
1042 AM CDT FRI APR 19 2013

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* SNOW SHOWERS ARE EXPECTED TODAY. THE SNOW SHOWERS WILL BE MOST 
  PERSISTENT HAD HEAVIEST IN THE SNOWBELT AREAS OF NORTHWEST 
  VILAS COUNTY. 

* AN ADDITIONAL 1 TO 3 INCHES OF SNOW CAN BE EXPECTED FOR THE REST
  OF TODAY...BRINGING THE TOTAL STORM ACCUMULATION OF 4 TO 8 INCHES
  IN THE SNOWBELT REGION OF NORTHWEST VILAS COUNTY...2 TO 4 INCHES
  OVER THE REMAINDER OF THE COUNTY.

* NORTHWEST WINDS COULD GUST TO NEAR 35 MPH AT TIMES...GENERATING
  SOME BLOWING AND DRIFTING OF THE SNOW.

* TRAVEL CONDITIONS WILL BECOME HAZARDOUS. USE EXTRA CAUTION IF 
  TRAVELING ACROSS THE AREA TODAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS THAT SIGNIFICANT SNOW ACCUMULATIONS
ARE EXPECTED. THE COMBINATION OF SNOW AND BLOWING AND DRIFTING
SNOW WILL MAKE TRAVEL VERY DIFFICULT. THE LATEST WISCONSIN ROAD
CONDITIONS CAN BE OBTAINED BY CALLING 511.

&&

$$
ECKBERG
829 
WWUS43 KGRB 191817
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
117 PM CDT FRI APR 19 2013

...SNOW WILL CONTINUE ACROSS NORTH-CENTRAL WISCONSIN THROUGH 
THIS EVENING...

.THE MAIN STORM SYSTEM HAS NOW MOVED EAST OF THE AREA. HEAVY
LAKE EFFECT SNOW SHOWERS WERE MOVING ONSHORE UPPER MICHIGAN
AND MOVING INTO VILAS COUNTY THIS AFTERNOON. AS OF NOON...
SEVEN INCHES OF SNOW WAS REPORTED AT WINCHESTER IN NORTHWEST
VILAS COUNTY. 

WIZ005-200230-
/O.EXT.KGRB.WS.W.0004.000000T0000Z-130420T0500Z/
VILAS-
INCLUDING THE CITY OF...EAGLE RIVER
117 PM CDT FRI APR 19 2013

...WINTER STORM WARNING NOW IN EFFECT UNTIL MIDNIGHT CDT
TONIGHT...

* SNOW WILL CONTINUE THROUGH THIS EVENING. THE SNOW MAY BE HEAVY
  AT TIMES THIS AFTERNOON INTO MID EVENING ACROSS NORTHWEST VILAS
  COUNTY.

* AN ADDITIONAL 1 TO 2 INCHES OF SNOW IS EXPECTED ACROSS THE
  EASTERN PORTION OF THE COUNTY...WITH ANOTHER 3 TO 5 INCHES
  EXPECTED ACROSS NORTHWEST VILAS COUNTY BY MIDNIGHT. STORM TOTALS
  OF 2 TO 5 INCHES ARE EXPECTED ACROSS THE EASTERN PORTION OF THE
  COUNTY...WITH TOTALS AROUND A FOOT EXPECTED IN THE FAR NORTHWEST
  PORTION OF THE COUNTY.

* NORTHWEST WINDS COULD GUST TO NEAR 30 MPH AT TIMES...GENERATING
  SOME BLOWING AND DRIFTING OF THE SNOW FOR THE REMAINDER OF THE
  AFTERNOON.

* TRAVEL CONDITIONS WILL BE HAZARDOUS. USE EXTRA CAUTION IF
  TRAVELING ACROSS VILAS COUNTY THROUGH THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS THAT SIGNIFICANT SNOW ACCUMULATIONS
ARE EXPECTED. THE COMBINATION OF SNOW AND BLOWING AND DRIFTING
SNOW WILL MAKE TRAVEL VERY DIFFICULT. THE LATEST WISCONSIN ROAD
CONDITIONS CAN BE OBTAINED BY CALLING 511.

&&

$$
ECKBERG
355 
WWUS43 KGRB 192016
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
316 PM CDT FRI APR 19 2013

...SNOW WILL CONTINUE ACROSS NORTH-CENTRAL WISCONSIN THROUGH THIS
EVENING...

.THE MAIN STORM SYSTEM HAS NOW MOVED EAST OF THE AREA. HEAVY LAKE
EFFECT SNOW SHOWERS WERE MOVING ONSHORE UPPER MICHIGAN AND MOVING
INTO VILAS COUNTY THIS AFTERNOON. AS OF NOON... SEVEN INCHES OF
SNOW WAS REPORTED AT WINCHESTER IN NORTHWEST VILAS COUNTY.

WIZ005-200430-
/O.CON.KGRB.WS.W.0004.000000T0000Z-130420T0500Z/
VILAS-
INCLUDING THE CITY OF...EAGLE RIVER
316 PM CDT FRI APR 19 2013

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
TONIGHT...

* SNOW WILL CONTINUE THROUGH THIS EVENING. THE SNOW MAY BE HEAVY 
  AT TIMES THIS AFTERNOON INTO MID EVENING ACROSS NORTHWEST 
  VILAS COUNTY. 

* AN ADDITIONAL 1 TO 2 INCHES OF SNOW IS EXPECTED ACROSS THE
  EASTERN PORTION OF THE COUNTY...WITH ANOTHER 3 TO 5 INCHES
  EXPECTED ACROSS NORTHWEST VILAS COUNTY BY MIDNIGHT. STORM TOTALS
  OF 3 TO 5 INCHES ARE EXPECTED ACROSS THE EASTERN PORTION OF THE
  COUNTY...WITH TOTALS AROUND A FOOT EXPECTED IN THE FAR NORTHWEST
  PORTION OF THE COUNTY.

* NORTHWEST WINDS COULD GUST TO NEAR 30 MPH AT TIMES... GENERATING
  SOME BLOWING AND DRIFTING OF THE SNOW THROUGH EARLY THIS
  EVENING. 

* TRAVEL CONDITIONS WILL BE HAZARDOUS. USE EXTRA CAUTION IF 
  TRAVELING ACROSS VILAS COUNTY THROUGH THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS THAT SIGNIFICANT SNOW ACCUMULATIONS
ARE EXPECTED. THE COMBINATION OF SNOW AND BLOWING AND DRIFTING
SNOW WILL MAKE TRAVEL VERY DIFFICULT. THE LATEST WISCONSIN ROAD
CONDITIONS CAN BE OBTAINED BY CALLING 511.

&&

$$
ECKBERG
474 
WWUS43 KGRB 200342
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1042 PM CDT FRI APR 19 2013

...SNOW SHOWERS DIMINISHING...

.LAKE EFFECT SNOW SHOWERS WILL DIMINISH OVERNIGHT. ADDITIONAL
ACCUMULATIONS WILL BE AN INCH OR LESS.

WIZ005-200445-
/O.CAN.KGRB.WS.W.0004.000000T0000Z-130420T0500Z/
VILAS-
INCLUDING THE CITY OF...EAGLE RIVER
1042 PM CDT FRI APR 19 2013

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE
WINTER STORM WARNING. 

LAKE EFFECT SNOW SHOWERS WILL DIMINISH OVERNIGHT WITH ADDITIONAL
ACCUMULATIONS OF AN INCH OR LESS. ROADS AND SIDEWALKS WILL REMAIN
SNOW COVERED SO TRAVEL WITH CARE.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this winter storm warning went out at Apr 18, 2:56 PM CDT, 11 minutes earlier.

Area forecast discussion, Apr 18, 2:56 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
256 PM CDT THU APR 18 2013

FORECAST DISCUSSION FOR ROUTINE AFTERNOON FORECAST ISSUANCE

.SHORT TERM...TONIGHT AND FRIDAY
ISSUED AT 254 PM CDT THU APR 18 2013

LIVING ON THE EDGE AGAIN FOR OUR FAR NORTHWEST WITH RESPECT TO
SNOW...RAIN...FREEZING RAIN AND SLEET. ALSO...LOW LEVEL THERMAL
PROFILES AND DRY SLOW ALSO A CONCERN ON PRECIPITATION TYPE AND
SNOWFALL AMOUNTS. THERE COULD BE A WIDE RANGE OF SNOWFALL TOTALS
ACROSS VILAS COUNTY WHERE THE FAR NORTHWEST COULD SEE 6 TO 8
INCHES WHILE THE SOUTHEAST COULD ONLY SEE 1 TO 3 INCHES. DUE TO
THE COMBO OF THE MIXED PRECIPITATION...A DECENT LATE SEASON
SNOWFALL ACCUMULATION...AND STRONG WINDS LATE TONIGHT INTO
FRIDAY MORNING IS CAUSE FOR CONCERN. HAVE ISSUED A WINTER STORM
WARNING FOR VILAS COUNTY AND A WINTER WEATHER ADVISORY FOR ONEIDA
COUNTY. SNOW FALL TOTALS WILL TAPER OFF SHARPLY TO THE SOUTH AND
EAST.

ACROSS NORTHEAST WISCONSIN...LOW PRESSURE IS EXPECTED TO MOVE ACROSS
EARLY THIS EVENING. THIS WILL ALLOW FOR FOG TO CONTINUE AND COULD
BECOME LOCALLY DENSE AT TIMES. COLD FRONT WILL SWEEP ACROSS THE
AREA LATE THIS EVENING INTO THE OVERNIGHT HOURS...THUS CLEARING
ANY FOG. CONTINUED CATEGORICAL POPS ACROSS THE NORTH FRIDAY ALTHOUGH
PRECIPITATION SHOULD LIGHTEN UP BY LATE MORNING. LIKELY POPS WERE
WARRANTED ACROSS THE SOUTH DUE TO EXPECTED INSTABILITY RAIN/SNOW
SHOWERS. ANOTHER COLD AND BLUSTERY APRIL DAY WITH HIGHS IN THE 30S
TO AROUND 40. TOO MANY OF THESE TYPE OF DAYS SO FAR THIS MONTH.

.LONG TERM...FRIDAY NIGHT THROUGH THURSDAY
ISSUED AT 254 PM CDT THU APR 18 2013

COLDER THAN NORMAL TEMPERATURES WILL CONTINUE THIS WEEKEND AND
INTO MUCH OF NEXT WEEK WITH MIXED PCPN AN ISSUE AGAIN FOR A FEW
PERIODS.

MAINLY LAKE EFFECT SNOW SHOWERS WILL GRADUALLY END OVER THE FAR
NORTH AS THE STORM SYSTEM PUSHES NORTHEAST OF LAKE SUPERIOR.
RIDGE OF HIGH PRESSURE DRIFTS OVER THE STATE FOR THE START OF THE
WEEKEND FOR QUIET BUT COOLER THAN NORMAL TEMPERATURES.

MODELS BEGIN TO DIVERT WITH THE TIMING OF THE RETURN FLOW WITH
PCPN FOR THE LATER HALF OF THE WEEKEND. WAA PATTERN WAS AHEAD OF
SLOWLY FRONTAL SYSTEM WITH UPPER TROUGH. THE NAM AND GFS HAVE
TRENDED MUCH FASTER...STARTING THE PCPN AFTER MIDNIGHT SATURDAY
OVER WESTERN PORTIONS OF THE FORECAST AREA. NEVERTHELESS...THIS
RETURN FLOW PCPN WILL BE ON THE HEELS OF A COLD AND DRY AIR MASS.
AS A RESULT...MIXED PCPN LIKELY AT THE START OF THE EVENT FOR
EARLY SUNDAY BEFORE THE BOUNDARY WARMS TO ALL RAIN.

WAA SHOWERS CONTINUE TO WORK OVER THE REGION SUNDAY INTO MONDAY
FOLLOWED WITH ANOTHER BAND OF RAIN SHOWERS WITH THE FROPA MONDAY
NIGHT. MORE COLD AIR POURS IN ON THE HEALS OF THE COLD FRONT TO
PERHAPS PRODUCE MORE SNOW SHOWERS OVER MUCH OF THE REGION. GFS
PROGS ANOTHER TROUGH TO TRACK OVER WED NIGHT AND APPEARS TO BE
COLD ENOUGH FOR ALL SNOW SHOWERS.

&&

.HYDROLOGY...
ISSUED AT 254 PM CDT THU APR 18 2013

THUNDERSTORM COMPLEXES OVER NORTHERN ILLINOIS WHICH
PRODUCED EXTENSIVE FLASH FLOODING IN THIS REGION INTERCEPTED A
GOOD PORTION OF THE MOISTURE HEADING NORTH AND RESULTED IN MUCH
LESS RAINFALL FOR THIS AREA THROUGH TODAY. RIVER LEVELS OVERALL
FALLING NOW WITH THE EXCEPTION OF THE NEAR STEADY LEVELS FOR THE
FOX AND WOLF RIVERS. COLDER THAN NORMAL TEMPERATURES AND GULF
MOISTURE CUT OFF WITH THEN NEXT SYSTEM FOR EARLY NEXT WEEK NOT
SUPPORTING SIGNIFICANT RAINFALL AT THIS TIME. COLD TEMPERATURES
ALSO PREVENTING A FAST SNOW MELT OVER THE NORTH AS WELL.

&&

.AVIATION...FOR 00Z TAF ISSUANCE
ISSUED AT 254 PM CDT THU APR 18 2013

MANY CONCERNS WITH THE AFTERNOON PACKAGE. ACROSS NORTHEAST WISCONSIN...
AREAS OF FOG WILL LINGER FOR THE REST OF THE AFTERNOON INTO THE
EVENING UNTIL THE COLD FRONT PASSES AROUND 06Z. THE FOG COULD BECOME
LOCALLY DENSE IN SPOTS UNTIL THE FRONT PASSES. A THUNDERSTORM IS
STILL POSSIBLE INTO EARLY THIS EVENING. ACROSS THE NORTH...TEMPERATURES
ALREADY HOVERING AROUND 32 ACROSS VILAS COUNTY. A MIX OF RAIN...FREEZING
RAIN...SLEET AND SNOW SHOULD CHANGE OVER TO ALL SNOW ACROSS NORTH AND
WEST OF THE FOX VALLEY LATE THIS EVENING INTO THE OVERNIGHT HOURS.
ACCUMULATING SNOWS ARE  EXPECTED NORTH AND WEST OF AN IRON MOUNTAIN
TO MERRILL LINE. COULD BE 5 TO 8 INCHES ACROSS PORTIONS OF NORTHWEST
VILAS COUNTY. RAIN/SNOW WILL DIMINISH LATE FRIDAY AFTERNOON AS SYSTEM
DEPARTS THE AREA.
&&

.MARINE...
ISSUED AT 254 PM CDT THU APR 18 2013

LOW PRESSURE MOVING ACROSS THE REGION THIS EVENING COULD
BRING AREAS OF DENSE MARINE FOG FOR SEVERAL HOURS UNTIL THE COLD
FRONT PASSES. BEHIND THE FRONT...GUSTY SOUTHWEST WINDS ARE EXPECTED
AFTER MIDNIGHT INTO MUCH OF FRIDAY WITH LOW END GALE FORCE GUST.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING FROM 7 PM THIS EVENING TO 11 AM CDT FRIDAY
FOR WIZ005.

WINTER WEATHER ADVISORY FROM 7 PM THIS EVENING TO 11 AM CDT
FRIDAY FOR WIZ010.
&&

SHORT TERM.....ECKBERG
LONG TERM......TDH
AVIATION.......ECKBERG
MARINE.........ECKBERG
HYDROLOGY......TDH
Hazardous weather outlook, Apr 18, 12:43 PM CDT, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
1243 PM CDT THU APR 18 2013

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-191230-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
1243 PM CDT THU APR 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT CHANCE FOR A THUNDERSTORM THIS AFTERNOON OVER
CENTRAL AND EAST CENTRAL WISCONSIN. SMALL HAIL IS POSSIBLE WITH
ANY STORM WHICH CAN DEVELOP...BUT SEVERE WEATHER IS NOT
ANTICIPATED.

RAIN WILL CHANGE TO SNOW OVER NORTH-CENTRAL WISCONSIN TONIGHT.
SNOW ACCUMULATIONS COULD BE SUFFICIENT TO CAUSE HAZARDOUS
TRAVEL...MAINLY OVER ONEIDA AND VILAS COUNTIES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

PERIODS OF SNOW ARE EXPECTED ACROSS THE AREA FRIDAY. TEMPERATURES
ACROSS NORTH-CENTRAL WISCONSIN WILL LIKELY TO BE COLD ENOUGH TO
ALLOW THE SNOW TO ACCUMULATE ON UNTREATED ROADWAYS...RESULTING IN
HAZARDOUS TRAVEL CONDITIONS.

WINDY CONDITIONS ARE EXPECTED ACROSS THE AREA FRIDAY. THE WINDS
COULD BE STRONG ENOUGH TO BLOW ABOUT UNSECURED OUTDOOR OBJECTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

LMZ521-522-541>543-191230-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
1243 PM CDT THU APR 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WEST WINDS TO GALE FORCE ARE EXPECTED TO DEVELOP LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WEST WINDS WITH GALE FORCE GUSTS ARE EXPECTED TO CONTINUE INTO FRIDAY.

RE/TH

In the hours before

Special weather statement, Apr 18, 2:50 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
250 PM CDT THU APR 18 2013

WIZ022-038>040-045-048>050-182300-
DOOR-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-
INCLUDING THE CITIES OF...STURGEON BAY...APPLETON...GREEN BAY...
ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS
250 PM CDT THU APR 18 2013

...A PERIOD OF DENSE FOG LATE AFTERNOON INTO EARLY EVENING...

SURFACE DEW POINTS WILL BE ON THE INCREASE THROUGH THIS EVENING
AS A LOW PRESSURE SYSTEM TRACKS OVER SOUTHEAST WISCONSIN. THE
INCREASING MOISTURE COMBINED WITH LIGHT WINDS WILL PRODUCE A
PERIOD OF DENSE FOG OVER EAST CENTRAL WISCONSIN. THE DENSE FOG
WILL REDUCE VISIBILITIES TO ONE QUARTER MILE OR LESS FOR A FEW
HOURS LATE THIS AFTERNOON INTO EARLY THIS EVENING. THE FOG SHOULD
LIFT RAPIDLY LATER THIS EVENING AS DRIER AIR MOVES INTO THE REGION
BEHIND A COLD FRONT.

MOTORISTS SHOULD BE ALERT FOR THE REDUCE VISIBILITIES LATE THIS
AFTERNOON AND EARLY EVENING AND DRIVE WITH CAUTION.

RE/TH

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 18, 10:20 AM CDTGale WarningGRB33 hr
Apr 18, 3:07 PM CDTWinter Weather AdvisoryGRBLincoln, Oneida20 hr
Apr 18, 3:56 PM CDTMarine Dense Fog AdvisoryGRB12 hr

Nearby

Winter Storm Warnings in Wisconsin, 2013Every winter storm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.